Overdose and Toxicity of Hashish
What is an Overdose?
An overdose may occur when the body in inundated with an influx of a substance which over saturated the body’s natural receptors. In the case of cannabis derived substances like hashish, the possibility of overdose is usually disregarded and pushed to the side as an impossibility. The general perception is only “hard drugs” like heroin and oxycodone cause overdose, but this cannot be further from the truth. Most medications are capable of causing overdose — however, not all overdoses from specific substances are fatal. A key point to consider when debating the severity of overdoses is that one may suffer a fatal overdose from a substance which does not typically cause death in the event of overdose, if other addictive substances are also used at the same time. Whether additional substances are stimulants or depressants, either or can tip the scale of overdose into dangerous peaks, causing permanent brain damage, coma, or death.
Can you Overdose from Hashish?
Although overdoses from marijuana aren’t as common, overdoses from hashish are more likely, as the levels of THC in the substance are more concentrated. Typically overdoses from hashish are not fatal, although the introduction and use of other substances increase the chance for health complications, and precipitate the possibility of death. Hashish overdoses which are not influenced by other substances typically last from four to five hours. Those experiencing the effects of hashish overdose will feel higher than usual and begin showing symptoms not in-line with “regular” use.
The Signs of Hashish Overdose
The following symptoms of hashish overdose can help you identify if you or a loved one are experiencing an overdose. It is imperative to seek help in the event of unpredictable health complications. Underlying health conditions, like respiratory problems, may be compounded in the event of an overdose. Symptoms of overdose include:
- Intense Nausea
- Inability to Walk Properly
- Irregular Heartbeat
- Shallow Breathing
- Irregular Breaths
How to Prevent Hashish Overdose
Most allege hashish overdoses are only common among new users of the substance, because veteran hashish users know how much of the drug to take, preventing hashish overdose and knowing what steps to take are essential to avoid potentially complicated health situations. Ultimately preventing overdose comes down to stopping illicit use of hashish. As for those who live in states where hashish is legalized, staying away from edibles without correct dosing labels and abstaining from “dabbing” or using hash oil, one’s chances for overdose may decrease. As hash oil has 60 percent of the amount of THC found in typical marijuana, and dabbing has a similar potency.
What to Do in the Event of a Hashish Overdose
If you have already experienced a hashish overdose, finding treatment should be your immediate course of action. Overdose is a red flag to a substance abuse problem, which often stems from untreated mental and health conditions, and may result as the embodiment of past life traumas easily worked out in hashish addiction treatment. Attending a detox and withdrawal program for Hashish will help cleanse your body of the substance to start on your journey of recovery!